Cardiologist prescribed Atenolol for constant Pcvs. However my heart rate is typically between 30-40 which I was told was caused by PCVS. Just wondering if this is really a safe option and how this could possibly help.
yes, it does slow the heart rate down. (Kaismama, you better look that one up again). I know for a fact because I take it. I used to have a very fast heart rate (110 bpm) and high blood pressure. They gave me atenolol specifically because it would slow the heart rate. From the literature:
Blocks beta receptors, primarily affecting heart (slows rate), vascular system (decreases BP), and, to lesser extent, lungs (reduces function).
Teach patient how to take pulse and instruct patient to check before taking drug. Warn patient not to take drug if pulse is less than 60 bpm, and to call health care provider.
Atenolol side effects
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Call your doctor at once if you have any of these serious side effects:
slow or uneven heartbeats;
feeling light-headed, fainting;
feeling short of breath, even with mild exertion;
swelling of your ankles or feet;
nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);
cold feeling in your hands and feet.
Less serious atenolol side effects may include:
decreased sex drive, impotence, or difficulty having an orgasm;
sleep problems (insomnia);
tired feeling; or
Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.
- Atenolol Information for Consumers
- Atenolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Atenolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Jun 2011 • 1 answer
Posted 21 Sep 2014 • 1 answer
Posted 16 Oct 2015 • 0 answers
Posted 5 Feb 2016 • 2 answers
Posted 28 Mar 2016 • 0 answers